MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II ASSAY; CA 125II IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II ASSAY; CA 125II IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is investigating the low advia centaur xp ca 125ii result compared to a higher ca 125ii historical, and dilution result.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "note: do not interpret levels of ca 125 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed ovarian carcinoma frequently have levels of ca 125 within the range observed in healthy individuals.Elevated levels of ca 125 can be observed in patients with nonmalignant diseases.Measurements of ca 125 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.".
 
Event or Problem Description
A low advia centaur xp ca 125ii result was obtained on a patient sample, and considered discordant by the customer when compared to a higher ca 125ii historical result.The patient sample was repeated and the result was low.The same sample was diluted, and a higher ca 125ii result was obtained.There are no reports that patient treatment was altered or prescribed or adverse health consequences due to the low advia centaur xp ca 125ii result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2017-00225 conservatively due to limited information on 11/21/2017 for a low advia centaur xp ca 125ii result obtained on a patient sample.Mdr 1219913-2017-00225 supplemental report 1 was filed on 02/26/2018 for additional information.On 3/02/2018 - additional information: corrections and removal report #1219913-02/18/2018-001-c has been added.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2017-00225 conservatively due to limited information on 11/21/2017 for a low advia centaur xp ca 125ii result obtained on a patient sample.02/18/2018 - additional information: siemens performed an internal investigation after receiving reports of dilution over-recovery with certain patient samples.The complaint investigation has demonstrated that the advia centaur ca 125ii assay performance remains unchanged.The assay linearity was verified as well as the upper limit of normal stated in the assay instructions for use.The investigation concluded: 1) the over-recovery of dilutions is a result of patient variability and 2) over-recovery of dilutions is common with mucin/mucin-like immunoassays.Ca 125 is a mucin-like glycoprotein."nonlinear dilution with increased recovery of the antigen is common in immunoassays for mucins.This is probably due to a variety of factors such as the presence of high levels of anti-carbohydrate antibodies in serum, which generates complexes, the inherent property of mucins to aggregate and disaggregate into a range of molecular species, and other matrix-related effects."(1) reference: (1) wild d, ed.The immunoassay handbook.4th ed.Oxford, uk: elsevier science; 2013:842.The following customer notifications were released on 2018-02-21: cc 18-01.A.Us, titled "information regarding advia centaur ca 125ii assay dilution recovery" was released for us customers.Cc 18-01.A.Ous, titled "information regarding advia centaur ca 125ii assay dilution recovery" was released for customers outside the us (ous).The purpose of this communication is to inform the customer that upon dilution, some patient samples may exhibit over-recovery outside of the representative data provided in the advia centaur ca 125ii assay instructions for use.Investigations performed by siemens healthcare diagnostics demonstrated dilution recoveries up to 140% with certain patient samples.Studies indicate the dilution over-recovery is sample specific.This issue has negligible severity and overall risk to health.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "note: do not interpret levels of ca 125 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed ovarian carcinoma frequently have levels of ca 125 within the range observed in healthy individuals.Elevated levels of ca 125 can be observed in patients with nonmalignant diseases.Measurements of ca 125 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.".

Brand Name
ADVIA CENTAUR XP CA 125II ASSAY
Common Device Name
CA 125II IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7050784
Report Number1219913-2017-00225
Device Sequence Number19121883
Product Code LTK
UDI-Device Identifier00630414461298
UDI-Public00630414461298
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K020828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2017
Device Model NumberN/A
Device Catalogue Number10310443
Device Lot Number015173
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer02/18/2018
03/02/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date02/26/2018
03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1219913-02/18/2018-001-C
Patient Sequence Number1